Labradors Forums banner
1 - 4 of 4 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hi all, first time posting so hope this okay.My lab, who is almost four, starting becoming very itchy around April this year. He wasn’t too bad to begin with so he was left for a while but eventually was itching more and more through the day to the point that he had chewed/itched himself raw and had black leathery bits and scabs all over his back end, so obviously took him to the vets. Since going, he has been trialled on a number of things, he first had mite/parasite treatment, as well as a anti fungal and antibacterial shampoo malaseb, and was given prednisone steroids. Obviously he stopped itching but all the scans remained on his body. As soon as he came off the steroids the itch started to come back, and spread to his face and chin, so we took him back to the vets. He has now been changed to hypoallergenic food and given apoquel steroids instead. He has been off the steroids for a week and eating the hypoallergenic food for almost a month but again as soon as he came off his tablets starting itching again. He has an appointment on Wednesday to see the vets again but was wondering if anyone has any ideas or suggestions as to what this could be or if anyone has been through something similar? Any help would be greatly appreciated as hate seeing my boy like this😔
 

·
Registered
Joined
·
123 Posts
Hi all, first time posting so hope this okay.My lab, who is almost four, starting becoming very itchy around April this year. He wasn’t too bad to begin with so he was left for a while but eventually was itching more and more through the day to the point that he had chewed/itched himself raw and had black leathery bits and scabs all over his back end, so obviously took him to the vets. Since going, he has been trialled on a number of things, he first had mite/parasite treatment, as well as a anti fungal and antibacterial shampoo malaseb, and was given prednisone steroids. Obviously he stopped itching but all the scans remained on his body. As soon as he came off the steroids the itch started to come back, and spread to his face and chin, so we took him back to the vets. He has now been changed to hypoallergenic food and given apoquel steroids instead. He has been off the steroids for a week and eating the hypoallergenic food for almost a month but again as soon as he came off his tablets starting itching again. He has an appointment on Wednesday to see the vets again but was wondering if anyone has any ideas or suggestions as to what this could be or if anyone has been through something similar? Any help would be greatly appreciated as hate seeing my boy like this😔
My sympathies, as well as our young lab we have a couple of yorkies, one of which has suffered like this for years. She is now permanently on apoquel, which as you'll know isn't cheap. I do find that keeping her very clean helps. Also....and don't take offence....check there are no fleas in your carpets, some dogs seem very intolerant to flea bites. I've tried everything with our girl, in her case we think it's grasses that trigger her most, but even in the winter if she's off the tablets for long she starts itching again.
Best of luck with it, I understand exactly how it is.
 

·
Registered
Joined
·
2 Posts
Discussion Starter · #3 · (Edited)
Hi mrs H A,
Thanks so much for your response. We did think that but he has had flea and mite treatments, he barely itched when on prednisone but found he itched slightly more when on appliqués He has been getting bathed once or twice a week with his shampoo. He is back at vets today so hopefully she helps
 

·
Registered
Joined
·
123 Posts
Hi mrs H A,
Thanks so much for your response. We did think that but he has had flea and mite treatments, he barely itched when on prednisone but found he itched slightly more. He has been getting bathed once or twice a week with his shampoo. He is back at vets today so hopefully she helps
Hope it goes well, I know how frustrating the condition is.
 
1 - 4 of 4 Posts
Top